Alert archive / Indiana / Small Craft Advisories in 2014
Small Craft Advisory 65, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Nov 21, 2014, 3:21 PM EST. It took effect at Nov 21, 2014, 10:00 PM EST. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2014, 3:21 PM EST (20:21 UTC)
- In effect from
- Nov 21, 2014, 10:00 PM EST
- Expired
- Nov 23, 2014, 3:53 PM EST
- In force
- 42 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
828 WHUS73 KIWX 212021 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 321 PM EST FRI NOV 21 2014 LMZ043-046-220430- /O.NEW.KIWX.SC.Y.0065.141122T0300Z-141123T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 321 PM EST FRI NOV 21 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST SATURDAY. * WINDS...SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES...2 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
8 follow-up statements
839 WHUS73 KIWX 220310 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1010 PM EST FRI NOV 21 2014 LMZ043-046-221115- /O.CON.KIWX.SC.Y.0065.000000T0000Z-141123T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1010 PM EST FRI NOV 21 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST SATURDAY... * WINDS...SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES...2 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
235 WHUS73 KIWX 220844 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 344 AM EST SAT NOV 22 2014 LMZ043-046-221645- /O.CON.KIWX.SC.Y.0065.000000T0000Z-141123T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 344 AM EST SAT NOV 22 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES...2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
312 WHUS73 KIWX 221444 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 944 AM EST SAT NOV 22 2014 LMZ043-046-222245- /O.CON.KIWX.SC.Y.0065.000000T0000Z-141123T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 944 AM EST SAT NOV 22 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
146 WHUS73 KIWX 222057 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 357 PM EST SAT NOV 22 2014 LMZ043-046-230500- /O.CON.KIWX.SC.Y.0065.000000T0000Z-141123T0300Z/ /O.NEW.KIWX.GL.A.0007.141124T1400Z-141125T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 357 PM EST SAT NOV 22 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT. * WINDS...SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THROUGH THIS EVENING. ON MONDAY SOUTHWEST WINDS ARE EXPECTED TO RAMP TO 30 KNOTS WITH GUSTS TO 40 KNOT GALES. * WAVES...2 TO 5 FEET TONIGHT. WAVES BUILDING TO 6 TO 12 FEET ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
031 WHUS73 KIWX 230256 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 956 PM EST SAT NOV 22 2014 LMZ043-046-231100- /O.EXT.KIWX.SC.Y.0065.000000T0000Z-141124T1400Z/ /O.CON.KIWX.GL.A.0007.141124T1400Z-141125T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 956 PM EST SAT NOV 22 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WINDS...SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS BACKING SOUTHEAST BY SUNDAY EVENING... THEN VEERING SOUTHWEST TO 30 KNOTS WITH GUSTS TO 40 KNOT GALES MONDAY MORNING. * WAVES...2 TO 5 FEET... BUILDING TO 6 TO 12 FEET ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
510 WHUS73 KIWX 230921 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 421 AM EST SUN NOV 23 2014 LMZ043-046-231730- /O.CON.KIWX.SC.Y.0065.000000T0000Z-141124T1400Z/ /O.CON.KIWX.GL.A.0007.141124T1400Z-141125T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 421 AM EST SUN NOV 23 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WINDS...SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS BACKING SOUTHEAST BY THIS EVENING...THEN VEERING SOUTHWEST TO 30 KNOTS WITH GUSTS TO 40 KNOT GALES MONDAY MORNING. * WAVES...1 TO 4 FEET... BUILDING TO 6 TO 12 FEET MONDAY AFTERNOON INTO MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
671 WHUS73 KIWX 231502 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1002 AM EST SUN NOV 23 2014 LMZ043-046-232315- /O.CON.KIWX.SC.Y.0065.000000T0000Z-141124T1400Z/ /O.CON.KIWX.GL.A.0007.141124T1400Z-141125T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1002 AM EST SUN NOV 23 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY... ...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WINDS...SOUTHEAST TO SOUTH THIS AFTERNOON AND TONIGHT WITH GUSTS TO 25 KNOTS. WINDS VEER SOUTHWEST MONDAY TO 30 KNOTS WITH GUSTS TO 35 TO 40 KNOT GALES. * WAVES...1 TO 4 FEET THROUGH TONIGHT...3 TO 6 FEET MONDAY MORNING TO 6 TO 12 FEET MONDAY AFTERNOON INTO MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
541 WHUS73 KIWX 232053 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 353 PM EST SUN NOV 23 2014 LMZ043-046-240500- /O.CAN.KIWX.SC.Y.0065.000000T0000Z-141124T1400Z/ /O.UPG.KIWX.GL.A.0007.141124T1400Z-141125T0600Z/ /O.NEW.KIWX.GL.W.0018.141124T1400Z-141125T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 353 PM EST SUN NOV 23 2014 ...GALE WARNING IN EFFECT FROM 9 AM MONDAY TO 1 AM EST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM MONDAY TO 1 AM EST TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST TO 30 KNOTS WITH GUSTS TO 45 KNOT GALES. * WAVES...BUILDING TO 8 TO 14 FEET MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 21, 12:58 PM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Nov 21, 12:58 PM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1258 PM EST FRI NOV 21 2014 .SYNOPSIS... ISSUED AT 1245 PM EST FRI NOV 21 2014 A RIDGE OF HIGH PRESSURE ACROSS THE MID MISSISSIPPI VALLEY WILL TRACK INTO THE OHIO VALLEY TODAY. SOUTHERLY WINDS WILL INCREASE INTO SATURDAY...DRAWING IN WARMER AIR INTO THE REGION. RAIN WILL MOVE INTO THE AREA IN ADVANCE OF A WEAK SYSTEM...STARTING AS A PERIOD OF LIGHT FREEZING RAIN BEFORE TEMPERATURES QUICKLY RISE ABOVE FREEZING AFTER SUNRISE. HIGH TEMPERATURES TODAY WILL RANGE FROM THE LOWER 30S ACROSS NORTHEAST ILLINOIS...TO THE MID 20S ACROSS SOUTHEAST LOWER MICHIGAN INTO NORTHERN OHIO. LOW TEMPERATURES TONIGHT WILL RANGE FROM THE MID 20S ACROSS NORTHEAST ILLINOIS...TO THE UPPER TEENS ACROSS NORTHWEST OHIO AND SOUTHEAST LOWER MICHIGAN. && .SHORT TERM...(TODAY THROUGH SATURDAY MORNING) ISSUED AT 358 AM EST FRI NOV 21 2014 QUIET CONDITIONS TO BEGIN THE SHORT TERM FOR TODAY WILL BE FOLLOWED BY POTENTIAL OF FREEZING RAIN LATE TONIGHT INTO THE EARLY MORNING HOURS OF SATURDAY. LAKE EFFECT CLOUDINESS PERSISTS ACROSS EXTREME NORTHERN INDIANA AND SOUTHERN LOWER MICHIGAN WITH SCATTERED SNOW SHOWERS ONLY LIMITING VSBYS IN THE 3-6 MILE RANGE. NOT EXPECTING ANY ACCUMULATION THIS MORNING ALTHOUGH A STRAY TENTH OF AN INCH OR SO WILL BE POSSIBLE ACROSS SOUTHERN LOWER MICHIGAN THROUGH 12Z. SFC ANTICYCLONE DROPPING SOUTHEASTWARD OUT OF CENTRAL ILLINOIS WILL ALLOW FOR BACKING LOW WINDS AND REDUCED FETCH. LAKE INDUCED INSTABILITY ALSO TO STEADILY DECREASE OVER THE NEXT SEVERAL HOURS AS INVERSION HEIGHTS CONTINUE TO CRASH UNDER THE INFLUENCE OF RISING MID LEVEL HEIGHTS AND LARGER SCALE SYNOPTIC SUBSIDENCE. MOSTLY SUNNY CONDITIONS SHOULD SHAPE UP ACROSS THE AREA FOR THE REMAINDER OF THE DAY WITH SOUTHERLY LOW LEVEL WINDS DEVELOPING. ARCTIC DOME WILL BE SOMEWHAT STUBBORN TO SCOUR OUT...AND HAVE NOT MADE MUCH CHANGE TO PREVIOUS MAX TEMPS FROM AROUND 30 WEST...TO THE MID 20S EAST. ATTENTION FOR TONIGHT WILL SHIFT TO UPPER LEVEL TROUGH CURRENTLY PROGRESSING THROUGH THE ROCKIES EARLY THIS MORNING. VERY STRONG LOW LEVEL MOISTURE ADVECTION WILL DEVELOP AS VERY DRY AIR MASS SUBJECT TO HISTORY OF SUBSIDENCE ACROSS THE GREAT LAKES SHIFTS ACROSS THE MID ATLANTIC STATES. LOW LEVEL MOISTURE TONGUE WILL RAPIDLY LIFT INTO THE MID MS RVR VALLEY THIS EVENING IN ADVANCE OF APPROACHING WAVE...AND THEN WEST TO EAST ACROSS THE LOCAL AREA IN THE 06Z-18Z TIMEFRAME. MID/UPPER FORCING DOES NOT APPEAR TO BE OVERLY IMPRESSIVE GIVEN BROAD...LOW AMPLITUDE NATURE TO THE ROCKIES UPPER TROUGH BUT STRONG LOW LEVEL MOISTURE CONVERGENCE/ISENTROPIC LIFT SHOULD SUPPORT AT LEAST LIGHT PRECIP SPREADING INTO WESTERN PORTIONS OF THE CWA TOWARD THE 06Z TIMEFRAME. MAIN CONCERN AT THIS TIME IS POTENTIAL OF SHALLOW SUB FREEZING LAYER TO REMAIN IN PLACE WITH WARM LAYER ALOFT BECOMING MORE PRONOUNCED AFTER 06Z. A BRIEF PERIOD OF LIGHT FREEZING RAIN APPEARS TO BE A GOOD POSSIBILITY ALTHOUGH INITIALLY THE VERY DRY NATURE TO THE LOW LEVEL AIR MASS OFFERS SOME LOWER CONFIDENCE REGARDING ONSET TIME AND PRECIP AMOUNTS. GIVEN STRONG MOISTURE TRANSPORT...ISENTROPIC UPGLIDE...AND AT LEAST WEAK MID/UPPER FORCING HAVE FOLLOWED GUIDANCE TRENDS TO HIGHER POPS FOR THE LATE TONIGHT/SATURDAY MORNING PERIOD. PERIOD OF GREATEST FREEZING RAIN POTENTIAL APPEARS TO BE IN THE 09Z-15Z TIMEFRAME FROM WEST TO EAST ACROSS THE AREA. SOME LIGHT ICE ACCUMULATION IS POSSIBLE BUT WITH AFOREMENTIONED LOWER CONFIDENCE IN TIMING/AMOUNTS AND BEING A LATE 2ND PERIOD POTENTIAL EVENT...WILL LET DAY SHIFT ASSESS NEED FOR HEADLINES FURTHER. PLUME OF RELATIVELY STEEP 700-500 HPA LAPSE SHOULD ADVECT ACROSS ESPECIALLY NORTHERN HALF OF THE AREA OVERNIGHT. SO WHILE PRECIP AMOUNTS SHOULD BE QUITE LIGHT IN WEAKLY FORCED ENVIRONMENT (GENERALLY LESS THAN TENTH OF AN INCH)...MAY NEED TO KEEP AN EYE ON ANY WEAKER CONVECTIVE RESPONSE LATE TONIGHT/EARLY SATURDAY FOR ANY LOCALIZED HIGHER PRECIP AMOUNTS. PRECIP TO CHANGE OVER TO RAIN SATURDAY MORNING AS WARM/MOISTURE ADVECTION OVERWHELMS PROFILES FROM WEST TO EAST...WITH EVEN FAR EASTERN LOCATIONS TO LIQUID PRECIP TYPE BY 14 OR 15Z. && .LONG TERM...(SATURDAY AFTERNOON THROUGH THURSDAY) ISSUED AT 358 AM EST FRI NOV 21 2014 WET/WARMER THIS WEEKEND/MONDAY WITH A RETURN TO UNSEASONABLY COLD WX THEREAFTER.... ONGOING ISENTROPIC ASCENT/MOIST ADVECTION ASSOCIATED WITH WEAK SHORTWAVE ENERGY AND STRENGTHENING MID/UPPER JET WORKING EAST THROUGH THE GREAT LAKES IN ZONAL FLOW MAY KEEP AREAS OF LIGHT RAIN/DRIZZLE AROUND INTO SATURDAY AFTN/NIGHT AS SFC WARMS WARM ABOVE FREEZING. MUCH BETTER CHANCES FOR MORE WIDESPREAD/HEAVIER RAINFALL ARRIVES SUNDAY AFTN/NIGHT AS SRN STREAM PV ANOMALY (NOW OVER SRN CA) LIFTS NNE THROUGH THE REGION. EXPECTED NEGATIVE TILT TO WAVE, PHASING/STRENGTHENING OF UPPER JET ROUNDING BASE OF AN AMPLIFYING PLAINS LONGWAVE TROUGH, AND GOOD FEED OF MOISTURE/CONVERGENCE WILL SUPPORT CYCLOGENESIS WITH MODELS AGREEING ON SFC REFLECTION TRACK NNE THROUGH THE MID MS VALLEY/WESTERN LAKES. AT LEAST THE WESTERLY TRACK OF SYSTEM WILL ALLOW MUCH WARMER AIR TO OVERSPREAD THE REGION DURING THIS TIME. THIS WARMUP WILL BE SHORTLIVED HOWEVER AS THE NEXT DEEP LAYERED TROUGH CONSOLIDATES INTO THE EASTERN US BRINGING ANOTHER SHOT OF UNSEASONABLY COLD AIR TO THE LOCAL AREA MONDAY NIGHT AND BEYOND. TRAILING COLD FRONT THAT WILL USHER IN THIS NEXT COLD BLAST (ALTHOUGH NOT AS EXTREME AS THIS PAST WEEK) WILL TRANSLATE THROUGH ON MONDAY WITH FALLING TEMPS EXPECTED LATE MORNING-AFTN. FRONTAL WAVE/MID LVL FGEN RESPONSE CONTINUES TO SHOW UP IN BULK OF GUIDANCE HINTING AT THE POTENTIAL FOR ADDITIONAL PCPN (MAINLY RAIN) TO BLOSSOM/EXPAND NE INTO THE AREA MONDAY. OTHERWISE...CAA/CYCLONIC FLOW SCT FLURRIES/SNOW SHOWERS CAN EXPECTED WITHIN TROUGH AXIS LATER MONDAY NIGHT INTO TUESDAY WITH SOME LAKE ENHANCEMENT/ACCUMS POSSIBLE ACROSS LOWER MI/FAR NRN IN. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1240 PM EST FRI NOV 21 2014 TRANQUIL WEATHER TO START OUT THE TAF PERIOD AS HIGH PRESSURE DRIFTS ACROSS THE REGION. THE NEXT SYSTEM WILL ADVANCE RAPIDLY FROM THE SOUTHWEST WITH MOISTURE RAPIDLY INCREASING AFTER 6Z. A MASSIVE SURGE OF WARM AIR ALOFT WILL ACCOMPANY THIS SYSTEM...KEEPING ANY PRECIPITATION IN THE LIQUID VS FROZEN FORM. HOWEVER...SURFACE TEMPERATURES WILL BE NEAR OR JUST BELOW FREEZING FOR A FEW HOURS AT THE ONSET...WARRANTING A CONTINUATION OF OF LIGHT FREEZING RAIN MENTION. HAVE KEPT THIS GOING FOR ABOUT A 4 HOUR PERIOD AT EACH SITE BUT THIS MAY BE TOO LONG WITH SEVERAL HIGH RES MODELS COMING IN WITH SFC TEMPS RAPIDLY CLIMBING ABOVE FREEZING AROUND 12Z. CIGS WILL DROP RAPIDLY INTO MVFR RANGE AS PRECIP STARTS AND PERSIST THROUGH THE REST OF THE PERIOD. OTHER NOTEWORTHY ITEM IS STRONG INVERSION ABOVE THE SURFACE WILL KEEP A STRONG WIND FIELD FROM MIXING TO THE GROUND AS 2000 FT SPEEDS LOOK TO BE AROUND 50 KTS LATER TONIGHT INTO AT LEAST SATURDAY MORNING. HAVE INTRODUCED LOW LEVEL WIND SHEAR INTO BOTH TAFS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...FISHER SHORT TERM...MARSILI LONG TERM...STEINWEDEL AVIATION...FISHER VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Nov 21, 4:59 AM EST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 459 AM EST FRI NOV 21 2014 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-221000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 459 AM EST FRI NOV 21 2014 /359 AM CST FRI NOV 21 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT LIGHT FREEZING RAIN IS LIKELY AFTER MIDNIGHT. LIGHT ICE ACCUMULATIONS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LIGHT FREEZING RAIN MAY LINGER INTO EARLY SATURDAY MORNING BEFORE CHANGING TO RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF ANY FREEZING RAIN OR ICE ACCUMULATION WILL BE APPRECIATED LATE TONIGHT INTO EARLY SATURDAY MORNING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-221000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 459 AM EST FRI NOV 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST THIS MORNING...AND ARE POSSIBLE AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED AGAIN FOR THE MONDAY THROUGH TUESDAY NIGHT PERIOD. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Nov 21, 2:51 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 251 PM EST FRI NOV 21 2014 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-220800- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 251 PM EST FRI NOV 21 2014 /151 PM CST FRI NOV 21 2014/ ...A PERIOD OF LIGHT FREEZING RAIN IS LIKELY LATE TONIGHT INTO EARLY SATURDAY MORNING... LIGHT RAIN WILL BEGIN TO OVERSPREAD FAR NORTHWEST INDIANA AFTER MIDNIGHT...AND THEN QUICKLY SPREAD ACROSS NORTHEAST INDIANA...SOUTHERN LOWER MICHIGAN...AND NORTHWEST OHIO BY SUNRISE SATURDAY. TEMPERATURES WILL START IN THE UPPER 20S TO AROUND 30 AS THE RAIN ARRIVES...ALLOWING FOR A PERIOD OF LIGHT FREEZING RAIN DURING THE FIRST FEW HOURS OF RAIN. MINOR ICE ACCUMULATIONS ON COLD SURFACES IS POSSIBLE...HOWEVER WILL BE SHORT LIVED AS MID DAY HIGHS REACH THE MIDDLE 30S TO AROUND 40. SOME UNCERTAINTY STILL REMAINS IN REGARDS TO THE TIMING AND AMOUNT OF FREEZING RAIN...BUT ANYONE TRAVELLING ACROSS THE REGION LATE TONIGHT INTO THE EARLY MORNING HOURS OF SATURDAY SHOULD STAY ALERT TO THE LATEST FORECAST...AND BE PREPARED FOR THE POTENTIAL OF SOME LIGHT ICE ACCUMULATION ON ROADWAYS AND WALKWAYS.
Nearby
Small Craft Advisories in Indiana, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.